Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 130, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 17, 2015, 2:08 AM CDT for 9 counties in Missouri. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 17, 2015, 2:08 AM CDT (07:08 UTC)
- Expired
- May 17, 2015, 3:00 AM CDT
- In force
- 52 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Barry County, MO, Christian County, MO, Dallas County, MO, Greene County, MO, Lawrence County, MO, Polk County, MO, Stone County, MO, Taney County, MO, Webster County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 17, 2:17 AM CDT | TSTM WND DMG | Willard, MO | TREES DOWN IN WILLARD AT HWY AB/112 AS WELL AS HWY101/106. TREES REPORTED TO BE AT LEAST 3 FT IN DIAMETER. |
| May 17, 2:44 AM CDT | TSTM WND DMG | 4 Sse Elkland, MO | TREES UPROOTED AS WELL AS MINOR STRUCTURAL DAMAGE TO A HOME INCLUDING SHINGLE DAMAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 16, 10:21 PM CDT | Tornado Watch | SPC | 5 hr |
| May 17, 2:06 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.1 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1727 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 11.8
The text
As transmitted, in the capitals the NWS used until 2016.
086
WUUS53 KSGF 170708
SVRSGF
MOC009-043-059-077-109-167-209-213-225-170800-
/O.NEW.KSGF.SV.W.0130.150517T0708Z-150517T0800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
208 AM CDT SUN MAY 17 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BARRY COUNTY IN SOUTHWEST MISSOURI...
CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
SOUTHERN DALLAS COUNTY IN SOUTHWEST MISSOURI...
GREENE COUNTY IN SOUTHWEST MISSOURI...
NORTHEASTERN LAWRENCE COUNTY IN SOUTHWEST MISSOURI...
SOUTHERN POLK COUNTY IN SOUTHWEST MISSOURI...
STONE COUNTY IN SOUTHWEST MISSOURI...
NORTHWESTERN TANEY COUNTY IN SOUTHWEST MISSOURI...
WESTERN WEBSTER COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 300 AM CDT
* AT 203 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WALNUT GROVE TO ASH GROVE TO REPUBLIC TO 10 MILES
SOUTHWEST OF GALENA...AND MOVING NORTHEAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...EMERGENCY MANAGEMENT. SEVERAL REPORTS OF TREE AND POWER
LINE DAMAGE WITH THESE STORMS.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ASH GROVE...BATTLEFIELD...BILLINGS...BRANSON WEST...BRANSON...
CLEVER...CRANE...FAIR GROVE...GALENA...HIGHLANDVILLE...INDIAN
POINT...KIMBERLING CITY...MARSHFIELD...MORRISVILLE...NIXA...
OZARK...PLEASANT HOPE...REEDS SPRING...REPUBLIC...ROGERSVILLE...
SPARTA...SPRINGFIELD...STRAFFORD...WALNUT GROVE AND WILLARD.
THIS WARNING ALSO INCLUDES LAKE TANEYCOMO...STOCKTON LAKE...TABLE
ROCK LAKE AND TABLE ROCK STATE PARK. INTERSTATE 44 BETWEEN MILE
MARKERS 57 AND 108 WILL ALSO BE IMPACTED BY SEVERE THUNDERSTORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT SUNDAY MORNING FOR
SOUTHWESTERN MISSOURI.
LAT...LON 3688 9359 3707 9356 3721 9366 3728 9365
3728 9362 3739 9362 3756 9359 3756 9285
3733 9286 3661 9322 3649 9355 3649 9375
TIME...MOT...LOC 0706Z 234DEG 51KT 3750 9349 3727 9356
3713 9345 3672 9355
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
BOXELL3 follow-up statements
938
WWUS53 KSGF 170722
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
222 AM CDT SUN MAY 17 2015
MOC009-109-213-170732-
/O.CAN.KSGF.SV.W.0130.000000T0000Z-150517T0800Z/
BARRY MO-TANEY MO-LAWRENCE MO-
222 AM CDT SUN MAY 17 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAWRENCE...
NORTHWESTERN TANEY AND SOUTHEASTERN BARRY COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT SUNDAY MORNING FOR
SOUTHWESTERN MISSOURI. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 700 AM CDT SUNDAY MORNING FOR SOUTHERN MISSOURI.
LAT...LON 3684 9359 3709 9348 3738 9349 3756 9348
3756 9285 3733 9286 3691 9307
TIME...MOT...LOC 0722Z 234DEG 51KT 3763 9326 3740 9333
3726 9322 3685 9332
$$
MOC043-059-077-167-209-225-170800-
/O.CON.KSGF.SV.W.0130.000000T0000Z-150517T0800Z/
CHRISTIAN MO-GREENE MO-POLK MO-STONE MO-WEBSTER MO-DALLAS MO-
222 AM CDT SUN MAY 17 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
DALLAS...WESTERN WEBSTER...NORTHERN STONE...SOUTHEASTERN POLK...
GREENE AND CHRISTIAN COUNTIES UNTIL 300 AM CDT...
AT 220 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES NORTH OF PLEASANT HOPE TO 7 MILES NORTHEAST
OF WILLARD TO NORTHEASTERN SPRINGFIELD TO 8 MILES SOUTHWEST OF
HIGHLANDVILLE...AND MOVING NORTHEAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BATTLEFIELD...CLEVER...FAIR GROVE...HIGHLANDVILLE...MARSHFIELD...
MORRISVILLE...NIXA...OZARK...PLEASANT HOPE...REPUBLIC...
ROGERSVILLE...SPARTA...SPRINGFIELD...STRAFFORD AND WILLARD.
INTERSTATE 44 BETWEEN MILE MARKERS 66 AND 109 WILL ALSO BE IMPACTED
BY SEVERE THUNDERSTORMS.
IN ADDITION...A TORNADO WARNING IS IN EFFECT FOR CENTRAL GREENE
COUNTY THROUGH 245 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT SUNDAY MORNING FOR
SOUTHWESTERN MISSOURI. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 700 AM CDT SUNDAY MORNING FOR SOUTHERN MISSOURI.
LAT...LON 3684 9359 3709 9348 3738 9349 3756 9348
3756 9285 3733 9286 3691 9307
TIME...MOT...LOC 0722Z 234DEG 51KT 3763 9326 3740 9333
3726 9322 3685 9332
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
BOXELL827
WWUS53 KSGF 170731
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
231 AM CDT SUN MAY 17 2015
MOC209-170741-
/O.CAN.KSGF.SV.W.0130.000000T0000Z-150517T0800Z/
STONE MO-
231 AM CDT SUN MAY 17 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN STONE COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT SUNDAY MORNING FOR
SOUTHWESTERN MISSOURI. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 700 AM CDT SUNDAY MORNING FOR SOUTHERN MISSOURI.
LAT...LON 3699 9334 3699 9335 3720 9330 3756 9339
3756 9286 3733 9287 3691 9308 3687 9332
3688 9334
TIME...MOT...LOC 0731Z 234DEG 51KT 3770 9313 3747 9320
3733 9309 3692 9319
$$
MOC043-059-077-167-225-170800-
/O.CON.KSGF.SV.W.0130.000000T0000Z-150517T0800Z/
CHRISTIAN MO-GREENE MO-POLK MO-WEBSTER MO-DALLAS MO-
231 AM CDT SUN MAY 17 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
DALLAS...WESTERN WEBSTER...SOUTHEASTERN POLK...EASTERN GREENE AND
EASTERN CHRISTIAN COUNTIES UNTIL 300 AM CDT...
AT 228 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 16 MILES NORTH OF PLEASANT HOPE TO PLEASANT HOPE TO
STRAFFORD TO HIGHLANDVILLE...AND MOVING NORTHEAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
EASTERN SPRINGFIELD...FAIR GROVE...HIGHLANDVILLE...MARSHFIELD...
NIXA...OZARK...PLEASANT HOPE...ROGERSVILLE...SPARTA AND STRAFFORD.
INTERSTATE 44 BETWEEN MILE MARKERS 76 AND 107 WILL ALSO BE IMPACTED
BY SEVERE THUNDERSTORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT SUNDAY
MORNING FOR SOUTHERN MISSOURI.
LAT...LON 3699 9334 3699 9335 3720 9330 3756 9339
3756 9286 3733 9287 3691 9308 3687 9332
3688 9334
TIME...MOT...LOC 0731Z 234DEG 51KT 3770 9313 3747 9320
3733 9309 3692 9319
HAIL...<.75IN
WIND...60MPH
$$
BOXELL860
WWUS53 KSGF 170752
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
252 AM CDT SUN MAY 17 2015
MOC167-170802-
/O.CAN.KSGF.SV.W.0130.000000T0000Z-150517T0800Z/
POLK MO-
252 AM CDT SUN MAY 17 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN POLK COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT SUNDAY MORNING FOR
SOUTHWESTERN MISSOURI. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 700 AM CDT SUNDAY MORNING FOR SOUTHERN MISSOURI.
LAT...LON 3699 9323 3720 9315 3755 9314 3756 9286
3733 9287 3691 9308 3687 9332
TIME...MOT...LOC 0752Z 245DEG 39KT 3756 9301 3732 9295
3691 9305
$$
MOC043-059-077-225-170800-
/O.CON.KSGF.SV.W.0130.000000T0000Z-150517T0800Z/
CHRISTIAN MO-GREENE MO-WEBSTER MO-DALLAS MO-
252 AM CDT SUN MAY 17 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
DALLAS...WESTERN WEBSTER...EASTERN GREENE AND EASTERN CHRISTIAN
COUNTIES UNTIL 300 AM CDT...
AT 249 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 16 MILES NORTHWEST OF MARSHFIELD TO 5 MILES SOUTHWEST
OF MARSHFIELD TO 7 MILES SOUTH OF SPARTA...AND MOVING NORTHEAST AT 45
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MARSHFIELD...OZARK...ROGERSVILLE...SPARTA AND STRAFFORD.
INTERSTATE 44 BETWEEN MILE MARKERS 86 AND 106 WILL ALSO BE IMPACTED
BY SEVERE THUNDERSTORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT SUNDAY MORNING FOR
SOUTHWESTERN MISSOURI.
LAT...LON 3699 9323 3720 9315 3755 9314 3756 9286
3733 9287 3691 9308 3687 9332
TIME...MOT...LOC 0752Z 245DEG 39KT 3756 9301 3732 9295
3691 9305
HAIL...<.75IN
WIND...60MPH
$$
SCHAUMANNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 12:26 AM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, May 17, 12:26 AM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1226 AM CDT Sun May 17 2015
.MESOSCALE DISCUSSION...
Issued at 655 PM CDT SAT MAY 16 2015
Widespread severe convection has formed early this evening across
the Great Plains. An initial area of convection over northeastern
Kansas will generally remain north of the CWA this evening. The
convection of greater concern is currently across western Oklahoma
and northern Texas, and is expected to form into a line as the
evening goes on, moving east-northeast toward the region. The
airmass out ahead of this (expected) line is rather unstable, and
should remain that way tonight, with widespread mid to upper 60s
dewpoints. Deep layer shear across the CWA is currently a bit
meager, but should increase later this evening has stronger mid
level winds start to overspread the region. Current timing
suggests an arrival time within an hour or two of midnight across
southeastern Kansas and southwestern Missouri, though this is
subject to change.
The main weather concern with this convection will be severe wind
gusts. 0-3 KM shear vectors will be somewhat marginal for
mesovorts, though any northeastward surges will need to be watched
closely.
The latest Day 1 Outlook/Slight Risk appears to cover things well,
with the severe threat largely confined to areas west of U.S. 65.
Some adjustments to the threat area are likely this evening as the
line fully forms and timing/strength become more clear.
&&
.SHORT TERM...(This Evening through Tuesday)
Issued at 325 PM CDT SAT MAY 16 2015
Scattered showers and storms continue to bubble up in a warm and
modestly unstable airmass across the Midwest this afternoon. This
activity has been aided, in part, by a weak shortwave aloft which
continues to lift to the northeast. From a regional radar
perspective, on can make out a "back edge" to this activity, just
to the west of the Highway 65 corridor. To the west of this line,
cumulus is bit more muted beneath an advancing swath of mid level
drying aloft. The rest of the afternoon will feature more of the
same, with scattered activity generally focusing further east
with time and highs a few degrees either side of 80.
The forecast for tonight remains a challenge. We will be watching
convection developing across Kansas and Oklahoma and how it
evolves with time. No doubt the better forcing and support for
convection will be to our west through, though this will change
with time as an upper level low shifts into the central/northern
Plains.
Early this evening, most areas should remain quiet, aside from a
few lingering showers over the eastern Ozarks. By the mid to late
evening hours, convection to our west will approach western
portions of the outlook area. Deep layer shear and most unstable
CAPE support storm organization, which will likely be
transitioning from discrete cellular to linear structures by the
time it reaches our area. As a result, the primary severe weather
risks will be damaging wind gusts and marginally severe hail.
There is a limited tornado risk with any line segments that can
bow to the northeast and produce mesovorts. Instability lessens
from the highway 65 corridor on east, as a result the better
chances for severe weather for our outlook area will be generally
along and west of the I-49 corridor. Will also need to keep an eye
on locally heavy rainfall, particularly across far southwestern
Missouri, where a flash flood watch remains in effect tonight.
The forecast for Sunday and Sunday night remains uncertain. The
better large scale forcing will shift to our north and a weakening
cold front will essentially wash out over the area by Sunday
afternoon. Lingering rain/embedded thunder will affect eastern
portions of the area during the morning, with most areas getting
a break during the afternoon. With highs warming well into the
80s, mixed layer CAPE values should approach 2000 J/kg. However
the weak large scale forcing brings into question just how much
in the way of organized thunderstorms we can muster. At this
time, we do expect scattered afternoon/evening storms which will
present a localized damaging wind/hail risk.
The weather for Monday will remain unsettled. A cold front will
move in from the north during the day and spark yet another round
of scattered storms. Will need to watch how much instability we
can muster ahead of the front. It is plausible to see another
localized risk of wind/hail.
The front will exit to the south Monday evening and set up a
period of quiet weather Tuesday. Temperatures will be much cooler
Tuesday with highs a few degrees either side of 70.
.LONG TERM...(Tuesday Night through Saturday)
Issued at 325 PM CDT SAT MAY 16 2015
Modified Continental Polar air mass will descend into Missouri on
Wednesday resulting in a brief cooling trend. Upper flow though
will remain dominated by persistent southwest US trough which will
kick out another shortwave into the Central Plains even as surface
high is descending southward. Inflow on east to northeast surface
winds will result in little to no instability so while there is a
chance for precipitation...thunderstorms will be isolated at best.
Still another wave will rotate through the upper trough over the
upcoming weekend resulting in another precipitation event.
&&
.AVIATION...(For the 06Z TAFS through 06Z Sunday Night)
Issued at 1224 AM CDT SUN MAY 17 2015
A line of thunderstorms will push across southern Missouri tonight
bringing gusty winds and IFR conditions. Conditions will then
improve late tonight with mainly VFR conditions then expected into
Sunday and Sunday evening. Surface winds will be brisk and gusty
out of the south to southwest through Sunday before diminishing by
sunset.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH until 7 AM CDT this morning FOR MOZ093-094-
101>103.
KS...NONE.
&&
MESOSCALE...Boxell
SHORT TERM...Gagan
LONG TERM...Runnels
AVIATION...SchaumannHazardous weather outlook, May 16, 10:59 PM CDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1059 PM CDT SAT MAY 16 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-180400- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1059 PM CDT SAT MAY 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED TO ELEVATED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL TRACK EAST ACROSS EXTREME SOUTHEASTERN KANSAS AND WESTERN MISSOURI DURING THE EARLY OVERNIGHT HOURS. THIS LINE WILL THEN WEAKEN AS IT MOVES INTO THE CENTRAL AND EASTERN MISSOURI OZARKS LATE TONIGHT. DAMAGING WIND GUSTS OVER 60 MPH AND FREQUENT LIGHTNING WILL BE THE MAIN THREAT WITH THIS LINE OF STORMS ACROSS WESTERN MISSOURI AND EXTREME SOUTHEASTERN KANSAS. THERE WILL BE A LIMITED TO LOCALLY ELEVATED THREAT FOR ISOLATED TORNADOES EMBEDDED WITHIN ANY LINE SURGES WHICH BOW TOWARDS THE NORTHEAST. THE PRIMARY TORNADO THREAT WILL MAINLY BE WEST OF AN ANDERSON TO OSCEOLA LINE. HAIL UP TO THE SIZE OF QUARTERS WILL ALSO BE POSSIBLE WITH A FEW STORMS. THERE WILL ALSO BE A LIMITED TO LOCALLY ELEVATED THREAT FOR FLOODING...MAINLY OVER FAR SOUTHWESTERN MISSOURI WHERE STORMS PRODUCING HEAVY RAINFALL MAY TRACK OVER THE SAME AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PERIODIC CHANCES OF SHOWERS AND THUNDERSTORMS WILL IMPACT THE OUTLOOK AREA SUNDAY INTO MONDAY. SEVERE STORMS WILL BE POSSIBLE SUNDAY AFTERNOON...PARTICULARLY OVER THE EASTERN OZARKS NEAR THE HIGHWAY 19 AND 63 CORRIDORS. AN UNSETTLED WEATHER PATTERN MAY RETURN FOR THE MIDDLE AND END OF NEXT WEEK WITH SCATTERED THUNDERSTORM CHANCES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN THE NEXT THREE TO SIX HOURS FOR WESTERN MISSOURI AND EXTREME SOUTHEASTERN KANSAS. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) SCHAUMANN
In the hours before
Local storm report, May 17, 1:37 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
137 AM CDT SUN MAY 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM FLASH FLOOD 2 WNW COLUMBUS 37.18N 94.88W
05/17/2015 CHEROKEE KS EMERGENCY MNGR
SWIFT WATER RESCUE PERFORMED NORTHWEST OF COLUMBUS. SMALL
CREEK FLOODED A COUNTY ROAD WHERE TWO CHILDREN AND A
MOTHER WERE RESCUED FROM THEIR VEHICLE.
&&
DCRAMERLocal storm report, May 17, 1:40 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
140 AM CDT SUN MAY 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1223 AM TSTM WND GST HALLOWELL 37.17N 95.00W
05/17/2015 E60 MPH CHEROKEE KS EMERGENCY MNGR
&&
DCRAMERLocal storm report, May 17, 1:45 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
145 AM CDT SUN MAY 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 AM TSTM WND DMG MONETT 36.92N 93.93W
05/17/2015 BARRY MO LAW ENFORCEMENT
TREES BLOWN DOWN IN MONETT.
&&
RFRYELocal storm report, May 17, 1:51 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
151 AM CDT SUN MAY 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 AM NON-TSTM WND DMG SENECA 36.84N 94.61W
05/17/2015 NEWTON MO EMERGENCY MNGR
SEVERE THUNDERSTORM WIND GUSTS DAMAGED TREES AND POWER
LINES.
&&
DCRAMERLocal storm report, May 17, 1:54 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
154 AM CDT SUN MAY 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM TSTM WND GST MOUNT VERNON 37.10N 93.82W
05/17/2015 E60 MPH LAWRENCE MO AMATEUR RADIO
AMATEUR RADIO REPORTS 60MPH PLUS WINDS ON NORTH SIDE OF
MT VERNON.
&&
RFRYELocal storm report, May 17, 2:01 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
201 AM CDT SUN MAY 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 AM NON-TSTM WND DMG E SARCOXIE 37.07N 94.12W
05/17/2015 JASPER MO LAW ENFORCEMENT
POWERLINES DOWN EAST OF SARCOXIE.
&&
RFRYEThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 11:35 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 55 min |
| May 17, 12:12 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, St. Clair, Vernon | 48 min |
| May 17, 12:38 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, McDonald, Newton | 37 min |
| May 17, 12:44 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Cedar, Hickory, St. Clair | 46 min |
| May 17, 12:52 AM CDT | Tornado Warning | SGF | Jasper, Newton | 23 min |
| May 17, 1:10 AM CDT | Tornado Warning | SGF | Jasper, Newton | 35 min |
| May 17, 1:13 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, Jasper | 47 min |
| May 17, 1:16 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence, McDonald, Newton | 44 min |
| May 17, 1:29 AM CDT | Severe Thunderstorm Warning | SGF | Dade, Jasper, Lawrence, Newton | 46 min |
| May 17, 1:44 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Greene, Lawrence, Stone | 31 min |
| May 17, 1:46 AM CDT | Tornado Warning | SGF | Cedar, Dade, Polk | 29 min |
| May 17, 1:49 AM CDT | Tornado Warning | SGF | Christian, Greene, Lawrence | 26 min |
| May 17, 1:56 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Cedar, Hickory, Polk, St. Clair | 64 min |
| May 17, 2:10 AM CDT | Tornado Warning | SGF | Greene | 17 min |
| May 17, 2:15 AM CDT | Tornado Warning | SGF | Dallas, Hickory, Polk, St. Clair | 25 min |
| May 17, 2:33 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede, Miller, Morgan | 57 min |
| May 17, 2:44 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Webster, Wright | 61 min |
| May 17, 3:24 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede, Maries, Miller, Morgan, Phelps and 1 more | 66 min |
| May 17, 3:35 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Texas, Wright | 55 min |
| May 17, 4:49 AM CDT | River Flood Warning | SGF | Vernon | 5 days |
| May 17, 4:49 AM CDT | River Flood Warning | SGF | Vernon | 4 days |
| May 17, 8:53 AM CDT | River Flood Warning | SGF | Bates, Vernon | 19 days |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.